Minnesota, 2011Winter Weather in Minnesota, February 2, 2011
February 2, 2011 · NWS ARX · 1 event in 1 county or zone
The driver of a vehicle was killed when he was unable to stop on an icy road and slid into the path of an approaching train. The accident occurred on County Road 4 south of Austin (Mower County) on February 2nd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The driver of a vehicle was killed when he was unable to stop on an icy road and slid into the path of an approaching train. The accident occurred on County Road 4 south of Austin (Mower County) on February 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Feb 2, 3:22 AM CST, 8 hours 23 minutes earlier.
Area forecast discussion, Feb 2, 3:22 AM CST, 8 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
322 AM CST WED FEB 2 2011
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
MAIN FORECAST CONCERNS THIS PACKAGE...EXITING WINTER STORM TODAY...
NEXT NORTHWEST FLOW SYSTEM HEADED FOR THE AREA FRI/FRI NIGHT.
DATA ANALYSIS AT 06Z HAD THE SFC LOW AT 998MB ALREADY OCCLUDING AND
OVER CENTRAL INDIANA. SNOWFALL REACHED ITS PEAK ACROSS THE FCST AREA
IN THE 03Z-06Z TIME-FRAME AND PER LOCAL RADAR...WAS ALREADY
DECREASING IN BOTH COVERAGE AND INTENSITY. KARX RIGHT ON THE NW
EDGE OF THE SNOW SHIELD EARLY THIS MORNING. WHAT REPORTS ARE
AVAILABLE INDICATE CONDITIONS DANGEROUS WITH IMPASSIBLE ROADS SOUTH
OF ABOUT A FAYETTE IA TO RICHLAND CENTER WI TO SOUTH OF GRB LINE. A
ROUGHLY 1048MB ARCTIC HIGH WAS CENTERED OVER WESTERN SD TO EASTERN
CO. PRESSURE GRADIENT BETWEEN THE LOW/HIGH WAS PRODUCING STRONG
NORTH WINDS GUSTING TO 30-50MPH OVER MUCH OF THE SOUTHEAST 2/3 OF
THE UPPER MIDWEST...COMPOUNDING THE MDT/HEAVY FALLING SNOW WITH
WIDESPREAD BLOWING/DRIFTING AND NEAR ZERO VSBYS. EASTERN IA/NORTHERN
IL/ SOUTHEAST 1/3 OF WI ALL BUT SHUT DOWN EARLY THIS MORNING WITH
BLIZZARD WARNINGS THESE AREAS WELL TRENDED.
02.00Z MODELS INITIALIZED RATHER WELL. SOLUTIONS QUITE SIMILAR FOR
THE AREA THRU THU NIGHT...THEN DIVERGING WITH TIMING/STRENGTH OF THE
NEXT NORTHWEST FLOW SHORTWAVE TO IMPACT THE REGION FRI/FRI NIGHT.
THIS NOT UNEXPECTED WITH NORTHWEST FLOW SYSTEMS IN THE DAY 3 TIME-
FRAME. DPROG/DT OF 500MB HGTS AT 02.00Z SHOWED MODEL RUNS OF 31.00Z
AND 01.00Z WERE GENERALLY A BIT SLOW WITH THE STRONG SHORTWAVE
TROUGH/UPPER LOW LIFTING INTO MO. BETTER RUN-TO-RUN CONSISTENCY TO
ECMWF THIS CYCLE. MODELS REACHING A BETTER/TIGHTER CONSENSUS THRU
36HRS AS THE MID MS VALLEY SYSTEM MOVES RAPIDLY OFF THE EAST COAST
AND THE TROUGHING/ENERGY OVER UT/AZ DROPS INTO NORTHERN MX. SOMEWHAT
BETTER CONSENSUS FOR THU THRU FRI NIGHT BUT MODELS ALREADY SHOWING
DIFFERENCES WITH THE NEXT NORTHWEST FLOW SHORTWAVE TOPPING THE
WESTERN CAN RIDGE AND MOVING INTO SASKAT BY 00Z FRI. DETAIL
DIFFERENCES OF TIMING/STRENGTH INCREASE THRU 12Z SAT AS THIS WAVE
AMPLIFIES AS IT DROPS INTO THE REGION. NO MODEL WITH APPARENT BETTER
RUN-TO-RUN CONSISTENCY THAN THE OTHERS FOR TONIGHT THRU FRI NIGHT.
CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED MODELS GOOD WITH THE LOW
IN INDIANA AND SNOW OVER THE SOUTHEAST 1/3 OF THE REGION. PER WV
IMAGERY MODELS APPEARED REASONABLE WITH THE SHORTWAVE FEATURES OVER
NOAM. GFS/ECMWF/GEM DID LOOK BETTER WITH THE NEXT FEATURE TO IMPACT
THE REGION...LOCATED NEAR 47N 145W. NO PREFERRED MODEL THIS CYCLE
AND FAVORED A MODEL BLEND. SHORT TERM FCST CONFIDENCE GOOD THRU THU
THEN AVERAGE FRI/FRI NIGHT WITH THE DETAIL DIFFERENCES.
FOR THE SHORT TERM...MAJOR WINTER STORM CONTINUES TO IMPACT THE
SOUTHEAST HALF OF THE FCST AREA WITH SNOW/WIND/LOW VSBYS EARLY THIS
MORNING. SNOW ALREADY DECREASING AS THE SFC/MID LEVEL CIRCULATIONS
MOVE QUICKLY EAST AND AREA GETS FURTHER AND FURTHER FROM THE
MOISTURE SOURCE NOW FORCED TO WARP VERY FAR AROUND THE LOW/
CIRCULATION TO GET HERE. WILL LEAVE CURRENT HEADLINES IN PLACE AS IS
THRU 18Z GIVEN CONDITIONS IN THE HARDER/HARDEST HIT AREAS WILL BE
SLOW TO IMPROVE EVEN AFTER THE SNOWFALL ENDS. WILL TREND SNOW
CHANCES EARLY THIS MORNING BASED ON RADAR TRENDS AT 930Z. MINIMAL
ADDITIONAL ACCUMULATION AFTER 12Z...WITH SNOW ALL BUT OUT OF THE
AREA BY 15Z. CLOUDS TO CLEAR DURING THE AFTERNOON AS POST-TROUGH
SUBSIDENCE/DRYING SPREAD ACROSS THE REGION. THIS DRIER AIR ALREADY
IN PLACE ACROSS MN. GRADIENT WINDS WILL SLOWLY RELAX THRU THE DAY
AS THE HIGH MOVES LITTLE AND THE LOW MOVES INTO NEW ENGLAND BY 00Z.
GRADIENT BECOMES WESTERLY TONIGHT AS PRESSURES FALL OVER CENTRAL CAN
IN RESPONSE TO A COUPLE OF MDT TO STRONG NORTHERN STREAM SHORTWAVES
MOVING ACROSS CAN. THIS FLOW ADVECTS THE CENTRAL/NORTHERN PLAINS
ARCTIC AIRMASS EAST ACROSS THE REGION TONIGHT. APPEARS ENOUGH
GRADIENT TONIGHT FOR WEST/SOUTHWEST WINDS OF 10-15MPH MOST AREAS.
THESE WINDS COMBINED WITH SUB-ZERO TEMPS WILL SEND WIND CHILLS INTO
THE -15 TO -30 RANGE OVER MOST OF THE FCST AREA LATER TONIGHT/THU
MORNING. WILL BE NEEDING A WIND CHILL ADVISORY FOR ROUGHLY THE 03Z-
15Z TIME-FRAME TONIGHT/THU MORNING. WILL NOT COMPLICATE HEADLINES AT
THIS POINT AND LET DAY CREW HOIST THE WIND CHILL ADVISORY ONCE THE
CURRENT HEADLINES ARE NO LONGER IN PLACE. MDT/STRONG 925-850MB WARM
ADVECTION SPREADS OVER THE AREA FOR LATE TONIGHT/THU/THU NIGHT. THIS
AND THE WINDS SHOULD KEEP TEMPS FROM BOTTOMING OUT TOO FAR TONIGHT
AND MAKE FOR A RATHER RAPID RECOVERY OF TEMPS FOR THU/THU NIGHT.
NEXT SHORTWAVE DROPS TOWARD THE AREA FRI AND INTO THE AREA FRI
NIGHT. MOISTURE/LIFT SLOWLY INCREASE AHEAD OF THIS WAVE...BUT WITH
ALL THE MODEL DETAIL DIFFERENCES...FOR NOW CAN DO LITTLE MORE THAN
CARRY A 20-40 PERCENT CHANCE OF -SN FRI AFTERNOON/NIGHT. WITH
CONTINUED LOWER LEVEL WARM ADVECTION AHEAD OF THE NEXT TROUGH...
TEMPS BY FRI AFTERNOON LOOKING TO BE IN THE 25F TO 30F RANGE.
GENERALLY FAVORED A MODEL CONSENSUS/BLEND OF NUMERICAL HIGH/LOW TEMP
GUIDANCE VALUES FOR TONIGHT THU FRI NIGHT.
.LONG TERM...SATURDAY THROUGH TUESDAY
02.00Z MEDIUM RANGE MODEL SUITE INDICATES THE REGION REMAINS UNDER
NORTHWEST FLOW ALOFT/LONGWAVE TROUGHING FOR SAT THRU TUE. ONE
STRONGER SHORTWAVE TROUGH TO BE EXITING THE WESTERN GREAT LAKES
REGION SAT AND SOME CONSENSUS FOR ANOTHER STRONGER SHORTWAVE TROUGH
TO DROP INTO THE REGION ON MON. BUT AS USUAL WITH NORTHWEST FLOW
ALOFT IN THE DAY 4-7 PERIOD...PLENTY OF DETAIL DIFFERENCES OF
TIME/STRENGTH WITH ANY FEATURES IN THE FLOW. GENERAL MODEL/ENSEMBLE
CONSENSUS WOULD INDICATE SMALL -SN CHANCES SAT AND AGAIN MON/TUE
REASONABLE FOR NOW UNTIL A BETTER CONSENSUS OF THE DETAILS DEVELOPS.
NOT MUCH COLDER AIR INDICATED BEHIND THE SAT SHORTWAVE...WITH TEMPS
LOOKING TO REMAIN NEAR/ABOVE NORMAL SAT/SUN. COLDER AIR ARRIVES WITH
THE SECOND TROUGH ON MON...WITH A DOWNWARD TREND OF TEMPS FOR
MON/TUE. THIS WELL TRENDED FOR NOW WITH THE 02.00Z MODEL CONSENSUS
DATA SET IN THE DAY 4-7 FCST GRIDS.
&&
.AVIATION...TODAY AND TONIGHT
LOW PRESSURE OVER CENTRAL INDIANA WILL CONTINUE TO PULL AWAY FROM
THE TAF SITES THROUGH THE EARLY MORNING HOURS. SNOW HAS ALREADY
ENDED AT KLSE...WITH ONLY A FEW FLURRIES EXPECTED THROUGH SUNRISE.
VFR CEILINGS...WITH PERHAPS A TEMPO MVFR 020K-030K FEET POSSIBLE
THROUGH 12Z THIS MORNING. AFTER THAT HIGH PRESSURE NOSES INTO THE
REGION WITH A CLEARING TREND THE REMAINDER OF THE DAY.
PRESSURE GRADIENT REMAINS RATHER TONIGHT THROUGH THE MORNING
HOURS...WITH NORTH WINDS EXPECTED TO GUST TO 20-30 KNOTS. THIS WILL
LIKELY RESULT IN SOME PATCHY BLOWING SNOW AND DRIFTING SNOW OVER
EAST-WEST RUNWAYS. GRADIENT LOOKS TO RELAX BY 18Z WITH WINDS
DROPPING INTO THE 10 TO 15 KNOT RANGE...WHICH WILL THEN CONTINUE
THROUGH 12Z WEDNESDAY.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR WIZ041-WIZ042-
WIZ043-WIZ044-WIZ053.
WINTER STORM WARNING UNTIL NOON CST TODAY FOR WIZ054-WIZ055-
WIZ061.
MN...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR IAZ008-IAZ009-
IAZ010-IAZ018-IAZ019.
WINTER STORM WARNING UNTIL NOON CST TODAY FOR IAZ011-IAZ029-
IAZ030.
&&
SHORT/LONG TERM...RRS
AVIATION..........RABERDINGHazardous weather outlook, Feb 2, 10:21 AM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 AM CST WED FEB 2 2011
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-031200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1021 AM CST WED FEB 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
BITTERLY COLD AIR WILL MOVE INTO THE AREA TONIGHT. SUBZERO
TEMPERATURES ALONG WITH WEST WINDS OF 10 TO 15 MPH WILL RESULT
IN WIND CHILLS OF 20 TO 30 BELOW ZERO BY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WIND CHILLS OF 20 TO 30 BELOW ZERO WILL CONTINUE EARLY THURSDAY
MORNING.
THE NEXT CHANCE OF SNOW WILL BE FRIDAY AND FRIDAY NIGHT. AT THIS
TIME IT LOOKS LIKE ANY ACCUMULATION WOULD BE AN INCH OR LESS.
.SPOTTER INFORMATION STATEMENT...
NO ACTION IS NEEDED.
.EMERGENCY MANAGEMENT COORDINATION...
NO CONFERENCE CALL IS SCHEDULED.
DAS/RABERDING/RRS
In the hours before
Local storm report, Feb 2, 7:45 AM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
745 AM CST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW LANSING 4SE 43.32N 91.16W
02/02/2011 M3.0 INCH ALLAMAKEE IA CO-OP OBSERVER
0700 AM SNOW IONIA 2W 43.03N 92.50W
02/02/2011 M3.0 INCH CHICKASAW IA CO-OP OBSERVER
0700 AM HEAVY SNOW EDGEWOOD 42.65N 91.40W
02/02/2011 M8.0 INCH CLAYTON IA CO-OP OBSERVER
0700 AM HEAVY SNOW ELKADER 6SSW 42.79N 91.45W
02/02/2011 M7.5 INCH CLAYTON IA CO-OP OBSERVER
0700 AM SNOW VOLGA 1NE 42.81N 91.52W
02/02/2011 M4.8 INCH CLAYTON IA CO-OP OBSERVER
0700 AM SNOW GUTTENBERG DAM 10 42.79N 91.10W
02/02/2011 M4.0 INCH CLAYTON IA CO-OP OBSERVER
0700 AM SNOW FAYETTE 42.85N 91.82W
02/02/2011 M3.5 INCH FAYETTE IA CO-OP OBSERVER
0700 AM SNOW CHARLES CITY COOP 43.08N 92.67W
02/02/2011 M0.5 INCH FLOYD IA CO-OP OBSERVER
0700 AM SNOW CRESCO 43.37N 92.11W
02/02/2011 M1.5 INCH HOWARD IA CO-OP OBSERVER
0700 AM SNOW OSAGE 43.28N 92.81W
02/02/2011 M1.0 INCH MITCHELL IA CO-OP OBSERVER
0700 AM SNOW LYNXVILLE DAM 9 43.21N 91.10W
02/02/2011 M3.0 INCH CRAWFORD WI CO-OP OBSERVER
0700 AM SNOW NECEDAH 2SE 44.00N 90.04W
02/02/2011 M1.1 INCH JUNEAU WI CO-OP OBSERVER
0700 AM SNOW LA CROSSE 5SE 43.77N 91.15W
02/02/2011 M0.7 INCH LA CROSSE WI CO-OP OBSERVER
0700 AM SNOW LA CROSSE WFO 43.82N 91.19W
02/02/2011 M0.4 INCH LA CROSSE WI CO-OP OBSERVER
0700 AM SNOW LA CROSSE AIRPORT 43.88N 91.26W
02/02/2011 M0.1 INCH LA CROSSE WI CO-OP OBSERVER
0700 AM SNOW WARRENS 5WSW 44.10N 90.59W
02/02/2011 M0.3 INCH MONROE WI CO-OP OBSERVER
0700 AM SNOW RICHLAND CENTER 1NW 43.36N 90.42W
02/02/2011 M5.0 INCH RICHLAND WI CO-OP OBSERVER
0700 AM SNOW GENOA DAM 8 43.57N 91.23W
02/02/2011 M1.0 INCH VERNON WI CO-OP OBSERVER
&&
FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSELocal storm report, Feb 2, 8:20 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 AM CST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW LANSING 4SE 43.32N 91.16W
02/02/2011 M3.0 INCH ALLAMAKEE IA CO-OP OBSERVER
0700 AM SNOW IONIA 2W 43.03N 92.50W
02/02/2011 M3.0 INCH CHICKASAW IA CO-OP OBSERVER
0700 AM HEAVY SNOW EDGEWOOD 42.65N 91.40W
02/02/2011 M8.0 INCH CLAYTON IA CO-OP OBSERVER
0700 AM HEAVY SNOW ELKADER 6SSW 42.79N 91.45W
02/02/2011 M7.5 INCH CLAYTON IA CO-OP OBSERVER
0700 AM SNOW VOLGA 1NE 42.81N 91.52W
02/02/2011 M4.8 INCH CLAYTON IA CO-OP OBSERVER
0700 AM SNOW GUTTENBERG DAM 10 42.79N 91.10W
02/02/2011 M4.0 INCH CLAYTON IA CO-OP OBSERVER
0700 AM SNOW FAYETTE 42.85N 91.82W
02/02/2011 M3.5 INCH FAYETTE IA CO-OP OBSERVER
0700 AM SNOW CHARLES CITY COOP 43.08N 92.67W
02/02/2011 M0.5 INCH FLOYD IA CO-OP OBSERVER
0700 AM SNOW CRESCO 43.37N 92.11W
02/02/2011 M1.5 INCH HOWARD IA CO-OP OBSERVER
0700 AM SNOW ELMA 43.24N 92.44W
02/02/2011 M1.3 INCH HOWARD IA CO-OP OBSERVER
0700 AM SNOW OSAGE 43.28N 92.81W
02/02/2011 M1.0 INCH MITCHELL IA CO-OP OBSERVER
0700 AM SNOW STEUBEN 4SE 43.13N 90.84W
02/02/2011 M3.0 INCH CRAWFORD WI CO-OP OBSERVER
0700 AM SNOW SOLDIERS GROVE 43.39N 90.78W
02/02/2011 M3.0 INCH CRAWFORD WI CO-OP OBSERVER
0700 AM SNOW LYNXVILLE DAM 9 43.21N 91.10W
02/02/2011 M3.0 INCH CRAWFORD WI CO-OP OBSERVER
0700 AM SNOW NECEDAH 2SE 44.00N 90.04W
02/02/2011 M1.1 INCH JUNEAU WI CO-OP OBSERVER
0700 AM SNOW LA CROSSE 5SE 43.77N 91.15W
02/02/2011 M0.7 INCH LA CROSSE WI CO-OP OBSERVER
0700 AM SNOW LA CROSSE ASOS 43.88N 91.26W
02/02/2011 M0.1 INCH LA CROSSE WI CO-OP OBSERVER
0700 AM SNOW LA CROSSE WFO 43.82N 91.19W
02/02/2011 M0.1 INCH LA CROSSE WI CO-OP OBSERVER
0700 AM SNOW LA CROSSE 4NNW 43.87N 91.27W
02/02/2011 M0.1 INCH LA CROSSE WI CO-OP OBSERVER
0700 AM SNOW TUNNEL CITY 1S 44.01N 90.57W
02/02/2011 M0.5 INCH MONROE WI CO-OP OBSERVER
0700 AM SNOW WARRENS 5WSW 44.10N 90.59W
02/02/2011 M0.3 INCH MONROE WI CO-OP OBSERVER
0700 AM SNOW RICHLAND CENTER 1NW 43.36N 90.42W
02/02/2011 M5.0 INCH RICHLAND WI CO-OP OBSERVER
0700 AM SNOW LA FARGE 43.57N 90.64W
02/02/2011 M3.1 INCH VERNON WI CO-OP OBSERVER
0700 AM SNOW WESTBY 3ENE 43.68N 90.81W
02/02/2011 M3.1 INCH VERNON WI CO-OP OBSERVER
0700 AM SNOW GENOA DAM 8 43.57N 91.23W
02/02/2011 M1.0 INCH VERNON WI CO-OP OBSERVER
&&
FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSELocal storm report, Feb 2, 11:06 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1106 AM CST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM BLIZZARD DICKEYVILLE 42.63N 90.59W
02/01/2011 GRANT WI LAW ENFORCEMENT
200 PLUS VEHICLES ABANDONED OVERNIGHT ACROSS SOUTHERN
GRANT COUNTY. OVER 50 RESCUES PERFORMED FROM VEHICLES. 10
FOOT DRIFTS REPORTED.
&&
DASWinter Weather, Mower
- When
- February 2, 11:45 AM CST
- Where
- Mower forecast zone
- Deaths
- 0 direct, 1 indirect
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 43.672, -92.752 (the zone’s center; the record gives no point)
The driver of a vehicle was killed when he was unable to stop on an icy road and slid into the path of an approaching train. The accident occurred on County Road 4 south of Austin on February 2nd.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Frost and Freeze in Arizona, February 2 to 3, 20112 deaths · 3 injured · $3.3 million · 10 events
- Cold in Illinois, February 2 to 4, 20111 death · 1 event
- Frost and Freeze in Texas, February 2 to 4, 2011$11 million · 9 events
- Frost and Freeze in Arizona, February 2 to 4, 2011$4.0 million · 3 events
- Frost and Freeze in Nevada, February 2 to 3, 2011$2.0 million · 1 event
- Winter Storm in Vermont, February 2, 2011$290,000 · 16 events
- Winter Weather in Connecticut, February 2 to 4, 2011$123,000 · 2 events
- Winter Storm in New York, February 2, 2011$70,000 · 9 events
- High Wind in California, February 2 to 3, 2011$70,000 · 55 kt wind · 3 events
- Flood in Ohio, February 2, 2011$25,000 · 1 event
- Extreme Cold in New Mexico, February 2 to 3, 201120 events
- Heavy Snow in Maine, February 2, 201117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276493.